Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from depression, taking anti depressants. Any tips on how to leave this medication ? a 22 year old man..... im persuing masters in business management.... from the last i year months i ve been suffering from depression .....reason for this is unknwn...i have visited various doctors in last one year ..they have no clues as to what started the depression.....its like im going through hell....i ve been taking anti depressants from the last 7 months or so....and now i feel a little i want to leave these taking venlafixane....and u knw what im going through by taking these tablets....well..feeling numb and doctor asked me to reduce the dosage of these tables from a month and a half i feel like i cant leave these tables...but really i want to get rid of them some how....i feel my head zapping after which the dosage was lessened...plz help me get rid of these tablets not able to go to college properly but i do regular workouts and very fit person..... the only help that i need from u is that i somehow need to leave this venlafixane,,, thanks in advance
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concern. Although venlafaxine is a very effective medication for depression it may cause side effects that might not be tolerable, as in your case. I advise you to take this seriously and to have your doctor taper the dose of your medications since suddenly stopping them will give you severe withdrawal reactions. So please consult your psychiatrist to gradually titrate down your medications. I also advice you to start taking another antidepressant simultaneously when going off of this medication so that you do not have rebound depression. I also advise you to use counseling as a method to take care of your depression.

I hope this works. Take care and have a lovely day !
Answered: Mon, 1 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor